Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 1, 2018, 2:15 AM CDT for 12 counties in Texas. It took effect at May 1, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2018, 2:15 AM CDT (07:15 UTC)
- In effect from
- May 1, 2018, 12:00 PM CDT
- Expired
- May 1, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3688 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS84 KLUB 010715 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 215 AM CDT Tue May 1 2018 TXZ021>023-027>029-033>035-039>041-012100- /O.UPG.KLUB.FW.A.0022.180501T1700Z-180502T0200Z/ /O.NEW.KLUB.FW.W.0022.180501T1700Z-180502T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- 215 AM CDT Tue May 1 2018 ...RED FLAG WARNING IN EFFECT TODAY FROM NOON UNTIL 9 PM CDT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH PLAINS AND THE FAR SOUTHWEST TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect today from noon until 9 PM CDT. The Fire Weather Watch is no longer in effect. * Wind...Southwest at 20 to 25 mph. * Humidity...Around 10%. * Fuels...Very dry in areas that did not receive heavy rain on Sunday. * Impacts...Fires can easily spread in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. && $$
2 follow-up statements
972 WWUS84 KLUB 012047 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 347 PM CDT Tue May 1 2018 TXZ021>023-027>029-033>035-039>041-020300- /O.NEW.KLUB.FW.A.0023.180502T1700Z-180503T0300Z/ /O.CON.KLUB.FW.W.0022.000000T0000Z-180502T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- 347 PM CDT Tue May 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH PLAINS AND THE FAR SOUTHWEST TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * Wind...Southwest at 20 to 25 mph. * Humidity...Around 10 percent or lower. * Fuels...Critically dry. * Impacts...Fires can easily spread in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ024-025-030-031-036-037-042-020300- /O.NEW.KLUB.FW.A.0023.180502T1700Z-180503T0300Z/ Briscoe-Hall-Floyd-Motley-Crosby-Dickens-Garza- 347 PM CDT Tue May 1 2018 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * Timing...Noon through 9pm on Wednesday. * Wind...Southwest at 15 to 20 mph. * Humidity...Near 10 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
817 WWUS84 KLUB 020207 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 907 PM CDT Tue May 1 2018 TXZ021>023-027>029-033>035-039>041-021015- /O.EXP.KLUB.FW.W.0022.000000T0000Z-180502T0200Z/ /O.CON.KLUB.FW.A.0023.180502T1700Z-180503T0300Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- 907 PM CDT Tue May 1 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH PLAINS AND THE FAR SOUTHWEST TEXAS PANHANDLE... * Wind...Southwest at 20 to 25 mph. * Humidity...Around 10 percent or lower. * Fuels...Critically dry. * Impacts...Fires can easily spread in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ024-025-030-031-036-037-042-021015- /O.CON.KLUB.FW.A.0023.180502T1700Z-180503T0300Z/ Briscoe-Hall-Floyd-Motley-Crosby-Dickens-Garza- 907 PM CDT Tue May 1 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * Timing...Noon through 9pm on Wednesday. * Wind...Southwest at 15 to 20 mph. * Humidity...Near 10 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 1, 12:39 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 1, 12:39 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1239 AM CDT Tue May 1 2018 .AVIATION... VFR conditions in place all three TAF sites but MVFR ceiling is rapidly spreading north and will move into TAF sites within the next couple of hours. Will see MVFR ceilings remain at the TAF sites through sunrise and then clouds will break up fairly fast. Wind will shift from southeast to southwest as the dryline moves through and will increase in speed through the afternoon. Could see periods of blowing dust at KLBB but expect this to also remain VFR. Wind will decrease after sunset and we could see another round of MVFR ceilings late tonight into Wednesday morning. Jordan && .PREV DISCUSSION... /issued 1023 PM CDT Mon Apr 30 2018/ UPDATE... Dryline has retreated almost completely to the New Mexico line and has produced a number of relatively weak and short lived showers or brief thunderstorms. Latest small batch of showers just southeast of Plains may still be able to recycle into a weak thunderstorm as it encounters decent low level southeast inflow across the South Plains. Severe threat, however, has diminished and the severe weather watch has been cancelled just a little early. Continued isolated thunder possible overnight - expect low clouds to spread northward a little after midnight - also could see light showers or drizzle from this. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CDT today through this evening for TXZ021>023-027>029-033>035-039>041. && 93/14/14
Hazardous weather outlook, Apr 30, 10:17 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1017 PM CDT Mon Apr 30 2018 TXZ021>044-020330- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1017 PM CDT Mon Apr 30 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The dryline will waver east and west across the region Tuesday through Thursday. Ahead of the dryline, the potential for severe weather will exist, mainly on Wednesday off the Caprock. Another round of strong to severe storms could develop Wednesday night as a Pacific cold front collides with the retreating dryline. West of the dryline and in those areas that did not receive recent soaking rainfall, gusty and dry winds will create elevated to critical fire weather conditions each afternoon from Tuesday through Thursday. A Fire Weather Watch is in effect Tuesday afternoon and early evening across the western and central South Plains and southwest Texas Panhandle generally near and west of Interstate 27 and US Highway 87.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:16 PM CDT | Special Weather Statement | LUB | Cottle | 29 min |
| May 1, 3:47 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.